My sister has luiekmia and has been on chemo. They had to take her off because her magnesium has dropped so low and she is very weak. She has dihyairra so bad her it has caused the magnesium to drop. They put her on a magnesium/drip, and it will come up a little bit then drop back down. They don't know why this is happening and want to do a colonoscopy but she is afraid it will be to much for her. She feels much better after the drip, abut the next day it is back down again and she has to back for another drip. She is getting very depressed because no ones seems to know why all this diyarria and loss of magnesium is happening. Thanks pt
I wish I had a solid answer for you, but I really don't. There can be a number of reasons for magnesium and other nutrients not to absorb well. Leukemia and/or the chemo themselves could be part of the problem. High blood pressue, cardiovascular issues, meals containing too much protein or too much fat, alcohol use, colitis, and many other issues can also affect magnesium absorption.
If her oncologist and other doctors can't answer this, insist that they bring in other doctors until the answer is found.